Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 21, 2011, 7:54 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 7:54 PM EDT (23:54 UTC)
- Expired
- Jun 21, 2011, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:15 PM EDT | FLASH FLOOD | 1 Wsw Fayetteville, NC | A PORTION OF BRAGG BLVD NEAR GLENVILLE AVE WAS IMPASSABLE TUESDAY EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
830
WGUS52 KRAH 212354
FFWRAH
NCC051-163-220245-
/O.NEW.KRAH.FF.W.0011.110621T2354Z-110622T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1045 PM EDT
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER WEST
CENTRAL SAMPSON AND CUMBERLAND COUNTIES. DOPPLER RADAR ESTIMATED
THAT AS MUCH AS 3 TO 4 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF
THE WARNED AREA.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SALEMBURG...
FAYETTEVILLE... CROSS CREEK IN FAYETTEVILLE... SPRUCE STREET IN
NORTHWEST FAYETTEVILLE... AND CAMDEN ROAD AND GEORGE OWEN ROAD IN
SOUTHERN FAYETTEVILLE.
AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL ARE STILL POSSIBLE RESULTING
IN ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3488 7893 3491 7897 3518 7908 3522 7851
3490 7841
$$
771 follow-up statement
254
WGUS72 KRAH 220130
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT TUE JUN 21 2011
NCC051-163-220245-
/O.CON.KRAH.FF.W.0011.000000T0000Z-110622T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-
930 PM EDT TUE JUN 21 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR WEST
CENTRAL SAMPSON AND CUMBERLAND COUNTIES...
AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING FLOODING OVER
CUMBERLAND COUNTY WHILE THE HEAVY RAIN HAS ABATED OVER WEST CENTRAL
SAMPSON COUNTY. DOPPLER RADAR ESTIMATED THAT BETWEEN 4 AND 6 INCHES
OF RAIN HAS FALLEN OVER EASTERN CUMBERLAND INTO WESTERN SAMPSON
COUNTY.
HIGH WATER HAS BEEN REPORTED ON FORT BRAGG BLVD AND GLENVIEW DRIVE.
A SPOTTER NORTH OF STEADMAN MEASURED 4 INCHES OF RAIN...ENDING AT
745 PM. AN ADDITIONAL HALF TO ONE INCH OF RAIN WILL LIKELY OCCUR
OVER WESTERN CUMBERLAND COUNTY WHERE 2-4 INCHES OF RAIN HAS FALLEN.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO POPE
ARMY AIR BASE...FORT BRAGG AND FAYETTEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3488 7893 3491 7897 3518 7908 3522 7851
3490 7841
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:48 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 21, 7:48 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 748 PM EDT TUE JUN 21 2011 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL BUILD ACROSS OUR REGION THIS EVENING THROUGH WEDNESDAY BRINGING HOT CONDITIONS. A WEAKENING UPPER TROUGH WILL APPROACH WESTERN NORTH CAROLINA LATE WEDNESDAY AND THURSDAY INCREASING THE CHANCE OF LATE DAY THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 315 PM TUESDAY... COMPLEX FORECAST THIS AFTERNOON WITH WIDESPREAD SMOKE FROM WILDFIRES AND CONTINUED DIFFICULTY WITH THE FORECAST OF CONVECTIVE INITIATION AND EVOLUTION. FIRST A WILDFIRE IN PENDER COUNTY THAT STARTED ON FRIDAY FROM A LIGHTNING STRIKE ERUPTED ON MONDAY AND IS PRODUCING WIDESPREAD SMOKE ACROSS THE COASTAL PLAIN AND TRIAD AREA. THE SMOKE ARRIVED WITH A LIGHT SE FLOW OVERNIGHT AND A LOW MIXED LAYER. VISIBILITIES HAVE BEEN AS LOW AS 2 MILES AT KRDU AND AROUND 4 MILES AT AROUND A HALF DOZEN OTHER METAR LOCATIONS. SFC WINDS WILL REMAIN LIGHT THIS EVENING AND WILL TEND TO VEER AROUND TO MORE SOUTHWESTERLY. THE LIGHT SPEEDS WONT PROVIDE RAPID ALLEVIATION OF THE SMOKE AND LOW VISIBILITIES TONIGHT AND AS THE BOUNDARY LAYER COLLAPSES... CONDITIONS COULD WORSEN LOCALLY. OUTFLOW FROM CONVECTION THIS EVENING COULD PROVIDE SOME RELIEF FROM THE SMOKE BUT PINPOINTING THE LOCATION AND IMPACT OF THIS IS FOOLHARDY. CONVECTION IS ALREADY ONGOING ACROSS THE HIGHER TERRAIN OF NC WITH NUMEROUS REPORTS OF LARGE HAIL RECEIVED. THIS CONVECTION IS DEVELOPING IN A REGION OF DIFFERENTIAL HEATING AND WILL TEND TO DRIFT EAST AND NORTHEAST THIS EVENING WITH THE LIGHT W TO SW FLOW AT MID LEVEL. THE ATMOSPHERE ACROSS THE PIEDMONT IS CHARACTERIZED BY GOOD INSTABILITY WITH MLCAPES BETWEEN 2000-3000 J/KG WITH A MORE STABLE AIRMASS ACROSS THE COASTAL PLAIN BECAUSE OF REDUCED INSOLATION FROM CLOUDINESS AND SMOKE. EXPECT THIS CONVECTION TO MOVE EAST AND EVENTUALLY OFF THE HIGHER TERRAIN. THE LOW LEVEL WIND FIELD IS GENERALLY LIGHT ESPECIALLY IN THE LOWEST 4KM WHICH BUT THE ASSOCIATED COOL POOL SHOULD SUPPORT AND DRIVE THE CONVECTION ACROSS THE NORTHERN PIEDMONT THIS EVENING. WOULD EXPECT WIND THREAT TO BE THE PRIMARY HAZARD THIS EVENING GIVEN THE FORECAST PROFILES OVER CENTRAL NC BUT MOST OF THE SEVERE REPORTS THIS AFTN HAVE BE FROM LARGE HAIL. WILL INCREASE POPS INTO THE MID CHANCE RANGE ACROSS THE NW PIEDMONT...HIGHLIGHT LOW CHANCE POPS IN THE SOUTHERN COASTAL PLAIN NEAR THE DISTURBANCE ALOFT WITH SLIGHT CHANCE ELSEWHERE FOR THIS EVENING. ANOTHER HOT DAY IS EXPECTED ON WEDNESDAY WITH HIGHS IN THE MID 90S TO NEAR 100. AFTN DEW POINTS ON WEDNESDAY RANGE IN THE MID 60S TO NEAR 70. HOURLY APPARENT TEMP GRIDS SUGGEST THAT THE HEAT INDEX WILL GENERALLY REMAIN BELOW 105 DEGREES AND SHOULD PRECLUDE THE NEED FOR A HEAT ADVISORY. WILL HIGHLIGHT THE ELEVATED HEAT INDECIES WITH THE HWO. EXPECT ANOTHER SHOT OF AFTN CONVECTION ON WED WITH THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE AND PUSHING EAST DURING THE EVENING. GREATEST CHANCES FOR PRECIP EXPECTED ACROSS THE NW PIEDMONT. -BLAES && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY... WEDNESDAY NIGHT: THE VERTICALLY STACKED LOW CURRENTLY LOCATED ON THE IA/NE BORDER WILL BE LOCATED IN WISCONSIN BY 00Z THU...MOVING OVER LAKE MICHIGAN BY 12Z THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING SOUTHEAST INTO THE OH/TN VALLEYS. THE H5 RIDGE CURRENTLY MOVING OVER THE CAROLINAS/MID-ATLANTIC WILL MOVE OFFSHORE BY 12Z THU...WITH STRENGTHENING SOUTHWEST FLOW ALOFT OVER CENTRAL NC. A WEAKENING FRONTAL ZONE EXTENDING SOUTHWEST FROM THE LOWER GREAT LAKES INTO THE TN VALLEY (ASSOC/W THE VERTICALLY STACKED LOW) WILL APPROACH THE MID-ATLANTIC/NC LATE WED NIGHT...BUT SHOULD REMAIN WEST/NW OF CENTRAL NC THROUGH 12Z THU. EXPECT ENOUGH LINGERING INSTABILITY TO SUPPORT CONVECTION OVERNIGHT IN ASSOC/W ANY DISTURBANCES IN CYCLONIC FLOW ALOFT...PRIMARILY THROUGH MIDNIGHT. AS SUCH...THE PRECIP FORECAST WILL PRIMARILY DEPEND ON THE TIMING/LOCATION OF ANY WEAK PERTURBATIONS. WILL KEEP A 30% CHANCE IN THE NW PIEDMONT THROUGH MIDNIGHT...WHERE AFOREMENTIONED DISTURBANCES WOULD BE MORE LIKELY TO TRACK...WITH A SLIGHT CHANCE (20%) ELSEWHERE. AFTER MIDNIGHT WILL LOWER POPS TO 20% EVERYWHERE. WITH PARTLY TO MOSTLY CLOUDY SKIES... EXPECT BALMY LOWS IN THE LOWER/MID 70S. THURSDAY: THE VERTICALLY STACKED LOW IS PROGGED TO SLOWLY MEANDER OVER THE NORTHERN GREAT LAKES ON THU...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN/OH VALLEYS AND MID-ATLANTIC/NC. GFS/NAM BUFR SOUNDINGS DIFFER GREATLY ON THE THERMODYNAMIC PROFILE ACROSS CENTRAL NC ON THU...WITH THE GFS SHOWING DRY/SUBSIDENT MID-LEVELS WITH A ~1.00" PWAT...AND THE NAM SHOWING A MOIST PROFILE WITH PWAT VALUES ~1.85". ADDITIONALLY...MOS GUIDANCE IS SHOWING A ~10F RANGE IN HIGH TEMPS... WITH THE MAV INDICATING 95F AT RDU AND THE MET 85F. GIVEN THAT THE GFS/NAM SHOW A SIMILAR HEIGHT/MSLP PATTERN OVER CENTRAL NC...THE AFOREMENTIONED DIFFERENCE IN THERMODYNAMIC PROFILES COULD BE A RESULT OF SHORTWAVES IN CYCLONIC FLOW ALOFT...OR RATHER THE DPVA AHEAD OF/SUBSIDENCE IN THE WAKE OF SAID DISTURBANCES. HOWEVER...GFS H85 TEMPS ARE ~3F WARMER OVER CENTRAL NC THAN THE NAM THU AFTERNOON...WITH SIMILAR H85 WIND SPEED/DIRECTIONS ON BOTH MODELS. THIS TREND IS NOT JUST LIMITED TO THE CAROLINAS...BUT MUCH OF THE SOUTHEAST STATES AS WELL...AND IT IS DIFFICULT TO ASCERTAIN WHY. WITH THE ABOVE IN MIND...WILL FORECAST A SLIGHT CHANCE (20%) OF SHOWERS/STORMS...WITH CHANCES/COVERAGE MOST LIKELY DEPENDING ON THE PRESENCE/TIMING OF DISTURBANCES IN CYCLONIC FLOW ALOFT...ALTHOUGH IF GFS THERMODYNAMIC PROFILES ARE ON THE RIGHT TRACK WE WOULD LIKELY BE TOO DRY/CAPPED FOR ANY CONVECTION TO DEVELOP. GIVEN THE AFOREMENTIONED UNCERTAINTY W/REGARD TO H85 TEMPS...WILL SPLIT THE DIFFERENCE BETWEEN MOS GUIDANCE...WITH HIGHS IN THE LOWER 90S...OR 89-94F. THURSDAY NIGHT: THE VERTICALLY STACKED LOW WILL CONTINUE TO MEANDER OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO THU NIGHT...WITH CYCLONIC FLOW ALOFT EXTENDING SOUTH OVER THE OH/TN VALLEYS INTO THE MID-ATLANTIC AND CAROLINAS. PRECIP CHANCES WILL BE TIED ENTIRELY TO ANY DISTURBANCES IN CYCLONIC FLOW ALOFT AND THE DEGREE OF INSTABILITY LINGERING DURING THE OVERNIGHT HOURS. WILL CONTINUE A TOKEN 20% CHANCE OF STORMS WITH LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... ...PRECIP CHANCES EXPECTED TO INCREASE FRIDAY THROUGH THE WEEKEND... THE AFOREMENTIONED VERTICALLY STACKED CYCLONE OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO WILL BEGIN TO WEAKEN AND LIFT N/NE TOWARD JAMES BAY ON FRI...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN VALLEY...MID-ATLANTIC AND CAROLINAS...WITH A POSSIBILITY OF MORE FOCUSED SHORTWAVE ENERGY APPROACHING CENTRAL NC FROM THE WEST FRI EVE/NIGHT. AS A RESULT...EXPECT INCREASED PRECIP CHANCES ON FRI/FRI NIGHT COMPARED TO PREVIOUS NIGHTS. WILL FCST 30-40% AT THIS TIME DUE TO UNCERTAINTIES IN THE TIMING/EVOLUTION OF THE UPPER LEVEL PATTERN...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGH TEMPS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S FRI NIGHT. THROUGH THE WEEKEND INTO EARLY NEXT WEEK...EXPECT A STRENGTHENING H5 RIDGE OVER TX/MEXICO...A PERSISTENT H5 RIDGE OFFSHORE...AND WEAK H5 TROUGHING IN-BETWEEN OVER THE TN VALLEY...DEEP SOUTH AND CAROLINAS. GIVEN SEASONAL BOUNDARY LAYER MOISTURE/INSTABILITY AND WEAK TROUGHING ALOFT OVER AND JUST UPSTREAM OF CENTRAL NC...EXPECT INCREASED CHANCES FOR SHOWERS/STORMS TO PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WILL KEEP POPS NO HIGHER THAN 30% AT THIS TIME DUE TO UNCERTAINTIES ASSOC/W THE UPPER LEVEL PATTERN. EXPECT HIGH/LOW TEMPS NEAR NORMAL...UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER 70S. -VINCENT && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 745 PM TUESDAY... COMPLEX FORECAST SITUATION THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON WITH SMOKE AND POTENTIAL CONVECTION. SMOKE FROM WILDFIRES IN SOUTHEASTERN NC WILL CONTINUE TO SPREAD INTO CENTRAL NC...ADVERSELY AFFECTING VSBYS AND CIGS...MAINLY AT KRDU/KRWI. EXPECT VSBYS AND CIGS TO IMPROVE SLIGHTLY THIS EVENING BEFORE THE COLLAPSE OF THE BOUNDARY LAYER TONIGHT RESULTS IN CONTINUED VSBYS AND CIGS RESTRICTIONS (OUTFLOW FROM CONVECTION COULD POTENTIAL DISPERSE SOME OF THE SOME ISSUE THOUGH). POOREST CONDITIONS ARE EXPECTED AT KRDU THROUGH THIS EVENING AND THEN SHIFTING EAST TOWARD KRWI. THINK WE MAY SEE A SOME IFR OR LIFR VISBYS FROM THE SMOKE COMBINED WITH THE LOW LEVEL MOISTURE AT KRWI AROUND SUNRISE. IN ADDITION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE SEA BREEZE... PIEDMONT TROUGH... AND HIGHER TERRAIN LATE THIS AFTERNOON INTO THE EVENING. EXPECT SOME STORMS MY AFFECT KGSO/KINT ALONG WITH ONGOING CONVECTION AT KFAY. CANNOT RULE OUT A STORM OR TWO AT KRDU AND KRWI AS WELL... GENERATED OFF OF OUTFLOW FROM STORMS NEAR KFAY. ANY STORMS THAT DO AFFECT ANY TAF SITES HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL... ALONG WITH IFR/LIFR CONDITIONS. OUTSIDE OF SMOKE...MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY WITH ANOTHER ROUND OF AFTERNOON CONVECTION POSSIBLE. OUTLOOK...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY INTO THE WEEKEND WITH LOCALLY REDUCED VSBYS AND CIGS. OTHERWISE...VFR CONDITIONS ARE FORECAST. -BLAES && .CLIMATE... TEMPERATURE RECORDS FOR JUNE 21-23: RDU DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ TUE JUN 21 | 99 1964 | 72 2009/1990 WED JUN 22 | 100 1981 | 77 1981 THU JUN 23 | 100 1986 | 73 2010/1996 GSO DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ TUE JUN 21 | 100 1933 | 73 2009/1990 WED JUN 22 | 99 1933 | 75 1981 THU JUN 23 | 97 1988 | 73 2010 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...BSD/BLAES CLIMATE...KC
Hazardous weather outlook, Jun 21, 1:57 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT TUE JUN 21 2011 NCZ024-025-040>042-076>078-088-089-221800- ORANGE-DURHAM-CHATHAM-WAKE-JOHNSTON-LEE-HARNETT-WAYNE-CUMBERLAND- SAMPSON- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA THROUGH TONIGHT. THE SMOKE WILL BE THICK AT TIMES. THE SMOKE WILL REDUCE VISIBILITIES AND IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES. HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021>023-038-039-073>075-083>086-221800- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND-HOKE- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS AND MOVE INTO THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. HEAT INDICES WILL RANGE BETWEEN 95 AND 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-026>028-043-221800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA THROUGH TONIGHT. THE SMOKE WILL REDUCE VISIBILITIES AT TIMES AND COULD IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES. HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 21, 6:36 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT TUE JUN 21 2011
NCZ088-212315-
CUMBERLAND-
636 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN CUMBERLAND COUNTY
THROUGH 715 PM EDT...
AT 636 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STEDMAN...OR ABOUT 10 MILES SOUTHEAST OF FAYETTEVILLE...MOVING EAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
CUMBERLAND COUNTY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3485 7855 3494 7886 3511 7880 3510 7866
3508 7867 3499 7865 3494 7857 3491 7856
3491 7854 3490 7854 3486 7850 3485 7850
TIME...MOT...LOC 2236Z 284DEG 10KT 3500 7872
WSSLocal storm report, Jun 21, 6:38 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 NNE SALEMBURG 35.07N 78.46W
06/21/2011 E1.25 INCH SAMPSON NC PUBLIC
PUBLIC REPORTED UP TO GOLF BALL SIZE HAIL NORTH OF
SALEMBURG
&&
EVENT NUMBER RAH1100837
ELLISLocal storm report, Jun 21, 6:43 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 3 N SALEMBURG 35.05N 78.51W
06/21/2011 E1.00 INCH SAMPSON NC 911 CALL CENTER
911 DISPATCHER DROVE THROUGH QUARTER SIZE HAIL NORTH OF
SALEMBURG
&&
EVENT NUMBER RAH1100838
ELLISLocal storm report, Jun 21, 7:13 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 3 NNE BONNIE DOONE 35.14N 78.94W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
PUBLIC REPORTS QUARTER HAIL EAST OF FORT BRAGG
&&
EVENT NUMBER RAH1100839
ELLISSpecial weather statement, Jun 21, 7:17 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT TUE JUN 21 2011
NCZ042-077-089-220000-
HARNETT-JOHNSTON-SAMPSON-
717 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN SAMPSON...WESTERN
HARNETT AND SOUTHERN JOHNSTON COUNTIES THROUGH 800 PM EDT...
AT 716 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUNN...OR ABOUT 15 MILES SOUTHEAST OF LILLINGTON...MOVING NORTHEAST
AT 10 MPH. A STORM SPOTTER IN DUNN REPORTED NICKEL SIZE HAIL AT 710
PM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
HARNETT COUNTY...RURAL NORTHERN SAMPSON COUNTY... RURAL SOUTHERN
JOHNSTON COUNTY.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3522 7862 3525 7862 3525 7868 3536 7867
3542 7837 3515 7833
TIME...MOT...LOC 2316Z 230DEG 8KT 3530 7857
WSSLocal storm report, Jun 21, 7:26 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL VANDER 35.04N 78.79W
06/21/2011 E1.75 INCH CUMBERLAND NC FIRE DEPT/RESCUE
&&
SSHARPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:47 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance | 58 min |
| Jun 21, 7:49 AM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more | 56 min |
| Jun 21, 8:45 AM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Vance, Warren | 90 min |
| Jun 21, 5:33 PM EDT | Special Weather Statement | RAH | Sampson | 42 min |
| Jun 21, 5:50 PM EDT | Special Weather Statement | RAH | Sampson | 40 min |
| Jun 21, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 46 min |
| Jun 21, 6:06 PM EDT | Special Weather Statement | RAH | Harnett | 39 min |
| Jun 21, 6:15 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 45 min |
| Jun 21, 6:36 PM EDT | Special Weather Statement | RAH | Cumberland | 39 min |
| Jun 21, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 35 min |
| Jun 21, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 35 min |
| Jun 21, 7:17 PM EDT | Special Weather Statement | RAH | Johnston | 43 min |
| Jun 21, 7:26 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 49 min |
| Jun 21, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 45 min |
| Jun 21, 7:38 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 67 min |
| Jun 21, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 48 min |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.